Can minocycline turn your skin blue?
The frequently prescribed acne medication minocycline may turn your skin and eyes blue. In a recent case study published in the New England Journal of Medicine, researchers examined the effects of minocycline and whether it was responsible for turning the white outer layer of the eyeball a light shade of blue.
Can antibiotics cause skin darkening?
Hyperpigmentation and Skin Hyperpigmentation can also be caused by various drugs, including some antibiotics, antiarrhythmics, and antimalarial drugs.
Which antibiotics cause bruise discoloration?
Penicillins and cephalosporin antibiotics like cephalexin, cefaclor and cefuroxime-axetil are commonly prescribed antibiotics, and are a rare cause of easy bruising as taking them can result in a low platelet count.
Does minocycline cause pigmentation?
USE OF minocycline, a semisynthetic derivative of tetracycline,1 can induce tissue pigmentation in a variety of organs, including skin,2-4 teeth,5,6 bone,7,8 thyroid,9,10 and sclera. In patients with acne treated with minocycline, the incidence of cutaneous hyperpigmentation is uncommon, ranging from 2.4% to 14.8%.
What drugs make you turn blue?
Amiodarone may make your skin sensitive to sunlight. Exposed skin may turn blue-gray and may not return to normal even after you stop taking this medication. you should know that amiodarone may cause vision problems including permanent blindness.
What drug turns your skin blue?
The blue man: amiodarone-induced skin discoloration.
What medication causes blue skin?
The US Food and Drug Administration (FDA) issued a drug safety communication on April 26, 2013, alerting the medical community that ezogabine (Potiga™; GlaxoSmithKline, Research Triangle Park, North Carolina), one of the newest antiepileptic drugs, may cause blue-gray skin discoloration and retinal pigment changes.
Does minocycline darken skin?
Minocycline turns black when oxidized, leading to discoloration of the skin, nails, bulbar conjunctiva, oral mucosa, teeth, bones, and thyroid gland. Hyperpigmentation has been reported after long-term minocycline therapy with at least 100 mg/day.
Why do I get black and blue marks on my body?
Most bruises form when small blood vessels (capillaries) near the skin’s surface are broken by the impact of a blow or injury — often on the arms or legs. When this happens, blood leaks out of the vessels and initially appears as a black-and-blue mark. Eventually your body reabsorbs the blood, and the mark disappears.
Does minocycline cause dark lips?
Minocycline may also cause soft tissue pigmentation in the skin, lips, tongue and eyes. This presents both in forms which are dependent upon cumulative dose and time and those which are independent. Pigmentation may fade on discontinuation of the drug, but some residual effect often remains.
What does blue skin mean?
A bluish color to the skin or mucous membrane is usually due to a lack of oxygen in the blood. The medical term is cyanosis.